Re: [GIWorld-Hepatitis] Digest Number 266
- Dear Gina:
The needle will probably always be there, and you will either learn
to ignore it, or it will become less uncomfortable. If you could focus
on something else when getting the shot, it will relieve some of the
tenseness in your muscles and skin, which will allow the shots to be
less irritating. If "slower" works, great, but, by body
absorbtion/irritation, there really is no change.
If you have not tried Wellbutrin, aka Zyban, it might help in
conjunction with the inhaler, and problems from the smoking withdrawal.
You may need a maximum dose, but, maybe several items at the same time
will be to your benefit.
As far as the eating goes, this may not get much better. Most people
lose their appetite, or, can only eat small amounts when they sit down.
This is NOT the time to try to lose weight, even though you will. You
may want to try either increasing the number of times you eat a day, and
smaller portions, or use some type of supplement instead of eating. You
need the vitamins, minerals, protein etc., so your body does not become
vulnerable to other problems. Do whatever it takes to try and either
maintain your weight, or try to shoot for no more than 1 lb a week.
You should take 1-2 ibuprofens, or regular tylenol just before you
lie down to sleep. The onset of problems usually occurs between 3-6
hours after the injection, and if you "premedicate", most are able to
avoid many of the problems when they sleep. Also, with the patch, where
is the most irritation. If it is the adhesive, you can cut around the
medication, and use something else to secure it. That might cut some of
the problem. You could also try something like benadryl cream applied to
the area 1-2 hours before you place the patch. It might help to get rid
of some localized problems without taking away from the medication.
I know it is difficult, but, try to stay as positive as possible,
under the circumstances. At least you have all of us to share these
things with. Marty